Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 10, NWS Tulsa, OK

March 6, 1994Craig County, Ottawa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 6, 1994, 9:33 PM CST for Craig County, Ottawa County, Oklahoma. It was in force for 42 min.

The area

The counties it named.

The facts

Issued
Mar 6, 1994, 9:33 PM CST (03:33 UTC)
Expired
Mar 6, 1994, 10:15 PM CST
In force
42 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Craig County, OK, Ottawa County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 3.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1994-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1994-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
221 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
2055 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 9:23 PM CST, 10 minutes earlier.

Area forecast discussion, Mar 6, 9:23 PM CST, 10 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
920 PM CST SUN MAR 6 1994

WND PROFILERS SHOW H7 S/W MOVING INTO NE OK. WAVE HELPED SET
OF TRW IN SE KS/SW MO/NE OK. WITH PASSAGE OF S/W EXPECT FNT WILL
MAKE SOME PROGRESS SOUTH INTO AT LEAST EC OK. WILL UPDATE ZNS
BUT MAY BE A BIT LATE. STORMS GETTING SVR IN FA.
/13
.TUL...NONE.

In the hours before

Special weather statement, Mar 6, 7:16 PM CST, 2 hours 17 minutes before
OKZ058-070215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
716 PM CST SUN MAR 6 1994

...STRONG THUNDERSTORMS DEVELOPING IN EXTREME NORTHEAST OKLAHOMA...

AT 714PM RADAR INDICATED THAT THUNDERSTORMS WERE DEVELOPING RAPIDLY IN
OTTAWA COUNTY...IN THE EXTREME NORTHEAST TIP OF OKLAHOMA.  THE STORMS
EXTENDED FROM JUST NORTH OF PITCHER TO 5 MILES EAST OF WYANDOTTE.

THESE STORMS SHOULD CONTINUE TO INTENSIFY OVER THE NEXT HOUR AS THE MOVE
EAST NORTHEAST AT 15 MILES AN HOUR.  A PERIOD OF HEAVY RAIN...SMALL HAIL
AND DANGEROUS LIGHTNING CAN BE EXPECTED WITH THE STORMS.

PERSONS IN OTTAWA COUNTY SHOULD BE ALERT TO THE RAPIDLY CHANGING WEATHER
CONDITIONS AND LISTEN CLOSELY FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.
Special weather statement, Mar 6, 7:16 PM CST, 2 hours 17 minutes before
OKZ058-070215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
716 PM CST SUN MAR 6 1994

...STRONG THUNDERSTORMS DEVELOPING IN EXTREME NORTHEAST OKLAHOMA...

AT 714PM RADAR INDICATED THAT THUNDERSTORMS WERE DEVELOPING RAPIDLY IN
OTTAWA COUNTY...IN THE EXTREME NORTHEAST TIP OF OKLAHOMA.  THE STORMS
EXTENDED FROM JUST NORTH OF PITCHER TO 5 MILES EAST OF WYANDOTTE.

THESE STORMS SHOULD CONTINUE TO INTENSIFY OVER THE NEXT HOUR AS THE MOVE
EAST NORTHEAST AT 15 MILES AN HOUR.  A PERIOD OF HEAVY RAIN...SMALL HAIL
AND DANGEROUS LIGHTNING CAN BE EXPECTED WITH THE STORMS.

PERSONS IN OTTAWA COUNTY SHOULD BE ALERT TO THE RAPIDLY CHANGING WEATHER
CONDITIONS AND LISTEN CLOSELY FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.
Special weather statement, Mar 6, 8:04 PM CST, 1 hour 29 minutes before
OKZ058-070315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
755 PM CST SUN MAR 6 1994

...THUNDERSTORMS CONTINUE TO SKIRT THE NORTHEAST TIP OF OKLAHOMA
THIS EVENING...

AT 755 PM RADAR SHOWED A BAND OF THUNDERSTORMS ACROSS FAR SOUTHEAST
KANSAS INTO SOUTHWEST MISSOURI. THESE STORMS WERE BRUSHING THE
NORTHEAST CORNER OF OTTAWA COUNTY AS THEY MOVED EAST AT 20 MPH AND
HAVE DROPPED SOME HAIL IN KANSAS AS WELL AS SOME WIND GUSTS TO 45
MPH. ONE STORM WAS DEVELOPING JUST A FEW MILES NORTH OF PICHER AND
MAY STRENGTHEN BY 830PM. PEOPLE IN PICHER AND QUAPAW AND THOSE
DRIVING ALONG THE WILL ROGERS TURNPIKE BETWEEN MIAMI AND JOPLIN
SHOULD BE PREPARED FOR THESE THUNDERSTORMS.

PERSONS IN OTTAWA COUNTY SHOULD BE ALERT TO THE RAPIDLY CHANGING
WEATHER CONDITIONS AND LISTEN CLOSELY FOR FURTHER INFORMATION FROM
THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 8:26 PM CSTSevere Thunderstorm WarningTSAOttawa49 min
Mar 6, 9:18 PM CSTSevere Thunderstorm WarningTSANowata, Washington57 min
Mar 6, 9:36 PM CSTTornado WarningTSANowata39 min
Mar 6, 10:08 PM CSTTornado WarningTSACraig37 min
Mar 6, 10:37 PM CSTSevere Thunderstorm WarningTSAOttawa38 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.